Alert archive / Utah / High Wind Warnings in 2008

High Wind Warning 7, NWS Salt Lake City, UT

April 19, 2008

NWS Salt Lake City, UT issued this high wind warning at Apr 19, 2008, 4:44 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 4:44 PM MDT (22:44 UTC)
Expired
Apr 20, 2008, 12:00 AM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 192244
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
444 PM MDT SAT APR 19 2008

...WINDY CONDITIONS CONTINUE ACROSS WESTERN UTAH THROUGH THIS
EVENING...

.STRONG SOUTH WINDS WILL CONTINUE ACROSS WESTERN UTAH AHEAD OF A
COLD FRONT THAT IS MOVING THROUGH THE GREAT BASIN. THE STRONGEST
WINDS ACROSS MUCH OF WESTERN UTAH ARE EXPECTED LATE THIS
AFTERNOON THROUGH EARLY THIS EVENING AS THE COLD FRONT MOVES INTO
FAR NORTHWEST UTAH. THIS COLD FRONT WILL MOVE THROUGH MUCH OF
NORTHWEST UTAH TONIGHT AND THEN SWEEP INTO SOUTHERN UTAH ON
SUNDAY. THE WINDS ARE EXPECTED TO DIMINISH ACROSS NORTHWEST UTAH
BEHIND THIS COLD FRONT TONIGHT. HOWEVER...STRONG SOUTHWEST WINDS
WILL AGAIN BE POSSIBLE ACROSS SOUTHWEST UTAH ON SUNDAY.

UTZ003-005-200600-
/O.UPG.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
/O.NEW.KSLC.HW.W.0007.080419T2244Z-080420T0600Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
444 PM MDT SAT APR 19 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR THE SALT LAKE AND TOOELE VALLEYS AND THE
GREAT SALT LAKE DESERT AND SALT FLATS.

STRONG SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE INTO THE EVENING HOURS. THE WINDS ARE EXPECTED TO
DECREASE IN INTENSITY LATE THIS EVENING AND OVERNIGHT AS A COLD
FRONT MOVES THROUGH THE AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. STRONG CROSS WINDS WILL IMPACT TRAVEL ON 
I-80 THROUGH NORTHWEST UTAH THIS EVENING. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

UTZ015-200600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
WEST CENTRAL UTAH-
444 PM MDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS ADVISORY IS FOR THE WEST CENTRAL UTAH VALLEYS.

STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE INTO THE EVENING HOURS. THE WINDS ARE EXPECTED TO
DECREASE IN INTENSITY LATE THIS EVENING AND OVERNIGHT AS A COLD
FRONT MOVES THROUGH THE AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ007-008-200600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
444 PM MDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS WIND ADVISORY IS FOR THE WASATCH MOUNTAIN RANGE OF NORTHERN
UTAH.

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH THE EVENING HOURS. THE STRONGEST WINDS ARE
EXPECTED LATE THIS AFTERNOON THROUGH EARLY THIS EVENING IN
EXPOSED AREAS. THE WINDS WILL BECOME WESTERLY AND DIMINISH
OVERNIGHT BEHIND A COLD FRONT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY AT THE
HIGHEST PASSES. DANGEROUS CONDITIONS CAN BE EXPECTED IN EXPOSED
AREAS.

$$

UTZ016-200600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
SOUTHWEST UTAH-
444 PM MDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS ADVISORY IS FOR THE VALLEYS OF SOUTHWEST UTAH.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO DECREASE TO 15 TO
30 MPH OVERNIGHT.

WINDS WILL LIKELY BE STRONG AGAIN SUNDAY AND A NEW WIND ADVISORY
MAY REQUIRED AT THAT TIME.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 200334
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
934 PM MDT SAT APR 19 2008

...WINDY CONDITIONS CONTINUE ACROSS WESTERN UTAH THROUGH THIS
EVENING...

.STRONG SOUTH WINDS WILL CONTINUE ACROSS WESTERN UTAH AHEAD OF A
COLD FRONT THAT IS MOVING THROUGH THE GREAT BASIN. A COLD FRONT
WILL MOVE THROUGH MUCH OF NORTHWEST UTAH TONIGHT AND THEN SWEEP
INTO SOUTHERN UTAH ON SUNDAY. THE WINDS ARE EXPECTED TO DIMINISH
ACROSS NORTHWEST UTAH BEHIND THIS COLD FRONT TONIGHT.
HOWEVER...STRONG SOUTHWEST WINDS WILL AGAIN BE POSSIBLE ACROSS
SOUTHWEST UTAH ON SUNDAY.

UTZ003-005-200600-
/O.CON.KSLC.HW.W.0007.000000T0000Z-080420T0600Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
934 PM MDT SAT APR 19 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

THIS WARNING IS FOR THE SALT LAKE AND TOOELE VALLEYS AND THE
GREAT SALT LAKE DESERT AND SALT FLATS.

STRONG SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE INTO THE EVENING HOURS. THE WINDS ARE EXPECTED TO
DECREASE IN INTENSITY LATE THIS EVENING AND OVERNIGHT AS A COLD
FRONT MOVES THROUGH THE AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. STRONG CROSS WINDS WILL IMPACT TRAVEL ON I-
80 THROUGH NORTHWEST UTAH THIS EVENING. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

UTZ015-200600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
WEST CENTRAL UTAH-
934 PM MDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS ADVISORY IS FOR THE WEST CENTRAL UTAH VALLEYS.

STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE INTO THE EVENING HOURS. THE WINDS ARE EXPECTED TO
DECREASE IN INTENSITY LATE THIS EVENING AND OVERNIGHT AS A COLD
FRONT MOVES THROUGH THE AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ007-008-200600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
934 PM MDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS WIND ADVISORY IS FOR THE WASATCH MOUNTAIN RANGE OF NORTHERN
UTAH.

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH THE EVENING HOURS. THE STRONGEST WINDS ARE
EXPECTED LATE THIS AFTERNOON THROUGH EARLY THIS EVENING IN
EXPOSED AREAS. THE WINDS WILL BECOME WESTERLY AND DIMINISH
OVERNIGHT BEHIND A COLD FRONT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY AT THE
HIGHEST PASSES. DANGEROUS CONDITIONS CAN BE EXPECTED IN EXPOSED
AREAS.

$$

UTZ016-200600-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
SOUTHWEST UTAH-
934 PM MDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS ADVISORY IS FOR THE VALLEYS OF SOUTHWEST UTAH.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO DECREASE TO 15 TO
30 MPH OVERNIGHT.

WINDS WILL LIKELY BE STRONG AGAIN SUNDAY AND A NEW WIND ADVISORY
MAY REQUIRED AT THAT TIME.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 200603
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1203 AM MDT SUN APR 20 2008


UTZ003-005-200715-
/O.EXP.KSLC.HW.W.0007.000000T0000Z-080420T0600Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
1203 AM MDT SUN APR 20 2008

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

THE STRONG SOUTHERLY WINDS FROM EARLIER TODAY HAVE SHIFTED TO THE
WEST AND DECREASED LATE THIS EVENING. WEST WINDS IN THE 15 TO 25
MPH WILL CONTINUE OVERNIGHT.

$$

UTZ015-200715-
/O.EXP.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
WEST CENTRAL UTAH-
1203 AM MDT SUN APR 20 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

THE STRONG SOUTHWEST WINDS FROM EARLY TODAY HAVE DECREASED
SOMEWHAT DURING THE EVENING. SOUTHERLY SUSTAINED WINDS OF 20 TO
30 MPH WILL CONTINUE OVERNIGHT...THEN SHIFT TO THE NORTHWEST
SUNDAY MORNING.

$$

UTZ007-008-200715-
/O.EXP.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
1203 AM MDT SUN APR 20 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

GUSTY WEST WINDS WILL CONTINUE ALONG THE WASATCH MOUNTAIN RANGE
OVERNIGHT. THESE WINDS WILL BE SIGNIFICANTLY LESS THAN FROM
EARLIER SATURDAY...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

UTZ016-200715-
/O.EXP.KSLC.WI.Y.0012.000000T0000Z-080420T0600Z/
SOUTHWEST UTAH-
1203 AM MDT SUN APR 20 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

STRONG SOUTHWEST WINDS FROM EARLIER TODAY HAVE SUBSIDED THIS EVENING.
WINDS WILL PICK UP AGAIN OUT OF THE SOUTHWEST AS A COLD FRONT
MOVES INTO CENTRAL UTAH SUNDAY. A WIND ADVISORY MAY BE NECESSARY
AGAIN SUNDAY AS THE FRONT APPROACHES THE AREA.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Apr 19, 4:23 PM MDT, 21 minutes earlier.

Area forecast discussion, Apr 19, 4:23 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 PM MDT SAT APR 19 2008

.SYNOPSIS...THE NEXT COLD PACIFIC TROUGH WILL MOVE INTO THE NORTHERN
GREAT BASIN EARLY SUNDAY. THE ASSOCIATED COLD FRONT WILL SWEEP
ACROSS THE REGION SUNDAY. COOL AND UNSETTLED WEATHER WILL REMAIN
OVER MUCH OF THE STATE THROUGH THE COMING WEEK.

&&

.DISCUSSION...ABOVE NORMAL TEMPERATURES AND WINDY CONDITIONS ARE
OCCURRING ACROSS MUCH OF THE FORECAST AREA TODAY AHEAD OF THE
APPROACHING TROUGH. WINDS HAVE BEEN PRIMARILY ADVISORY LEVEL IN
WESTERN UTAH. LOCATIONS OUTSIDE THE ADVISORY AREA HAVE BEEN GUSTY
BUT BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS NOT BEEN
EXPANDED. IN ADDITION...THE RED FLAG WARNING WAS EXTENDED THROUGH
TOMORROW...AS GUSTY WINDS WITH A DRY AIRMASS IN SOUTHERN UTAH ARE
EXPECTED TO CONTINUE.

THE COLD PACIFIC TROUGH IS CURRENTLY CENTERED OVER WESTERN OREGON
AND WASHINGTON...AND IS EXPECTED TO DIG FURTHER INLAND THIS
EVENING. COLD AIR BEGINS TO MOVE INTO NORTHWEST UTAH
OVERNIGHT...BUT THE COLDEST AIR DOES NOT ENTER THE AREA UNTIL
AROUND 12Z SUNDAY...WITH THE 700 MB BAROCLINIC ZONE SITTING
DIRECTLY ON TOP OF NORTHERN UTAH AND SOUTHWEST WYOMING THROUGH
MUCH OF THE DAYLIGHT HOURS ON SUNDAY. THE LATEST RUNS OF THE GFS
AND NAM HAVE TRENDED TOWARD THE EC SOLUTION...ALLOWING THE 700 MB
COLD AIR TO MOVE FURTHER SOUTHWARD INTO MUCH OF THE STATE OF UTAH.
ALL MODELS HAVE ALSO STARTED PRODUCING AT LEAST SOME QPF OVER
NORTHERN UTAH...SO POPS AND QPF HAVE BEEN KEPT ABOUT THE SAME
ACROSS THE CWA. AS FAR AS PRECIPITATION TYPE IS CONCERNED...WHILE
SURFACE TEMPERATURES IN THE NORTHERN VALLEYS MAY BE AS HIGH AS THE
UPPER 40S ON SUNDAY MORNING...A DRY SUB-CLOUD LAYER BRINGS WET
BULB ZEROS TO 4500 FT MSL OR BELOW. WHILE PRECIP MAY BEGIN VERY
BRIEFLY AS RAIN...LOCAL STUDIES INDICATE THAT PRECIP TYPE WILL BE
PRIMARILY SNOW WITH WET BULB ZEROS THIS LOW.

IN THE EXTENDED...BOTH THE GFS AND EC KEEP AN ACTIVE WESTERLY FLOW
THROUGH AT LEAST THURSDAY MORNING. ENSEMBLE FORECASTS INDICATE
THAT THE EC WAS TOO COLD IN DAYS 3 THROUGH 6...SO TEMPS WERE BASED
PRIMARILY ON GFS AND ENSEMBLE SOLUTIONS. BEYOND DAY 6 THE GFS
PRODUCES A HIGH AMPLITUDE RIDGE THAT IS NOT SUPPORTED BY ANY OTHER
MODELS OR ENSEMBLES...SO THE UNSEASONABLY WARM TEMPERATURES IT WAS
PRODUCING FOR FRIDAY WERE IGNORED AND NUDGED CLOSER TO
CLIMATOLOGY. HOWEVER...THE LATEST EC RUN DOES PRODUCE A RIDGE ON
SATURDAY...SO A RIDGE FOR NEXT WEEKEND MAY NOT BE OUT OF THE
QUESTION.

&&

.AVIATION...STRONG AND GUSTY SOUTH WINDS AT THE SLC TERMINAL WILL
CONTINUE INTO THE EVENING HOURS AHEAD OF A COLD FRONT ARRIVING
OVERNIGHT. THERE IS A 20 PERCENT CHANCE OF BRIEF HIGH-END MVFR
CONDITIONS IN BLOWING DUST THROUGH THIS EVENING. OTHERWISE...VFR
CONDITIONS WILL PREVAIL THROUGH EVENING WITH INCREASING MID AND HIGH
LEVEL CLOUDS.

&&

.FIRE WEATHER...STRONG WINDS AND A VERY DRY AIRMASS HAVE COMBINED TO
PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ACROSS EXTREME
SOUTHWEST AND SOUTH CENTRAL UTAH WHERE FUELS ARE DRY. WINDS WILL
DECREASE SOME OVERNIGHT AS RELATIVE HUMIDITY VALUES RECOVER...BUT
STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP SUNDAY AS A COLD
FRONT MOVES TOWARD THE AREA. THE AIRMASS WILL BE CRITICALLY DRY ONCE
AGAIN...SO THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL SUNDAY
EVENING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM SUNDAY FOR UTZ019-UTZ020.

     WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR UTZ003-UTZ005-UTZ007-
     UTZ008-UTZ015-UTZ016.

WY...NONE.

&&

PUBLIC...SCHOENING
FIRE WEATHER...TRAPHAGAN
AVIATION...TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 19, 6:45 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
645 AM MDT SAT APR 19 2008

UTZ001>016-019>021-517-518-WYZ021-201300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
645 AM MDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING ACROSS NEVADA WILL GENERATE STRONG SOUTHERLY
WINDS AND WARM TEMPERATURES ACROSS THE AREA TODAY. THE FRONT WILL
SWEEP ACROSS UTAH AND SOUTHWEST WYOMING TONIGHT. COOLER
TEMPERATURES WILL FOLLOW THE FRONT...WITH POCKETS OF LIGHT
PRECIPITATION NEAR THE UTAH AND IDAHO BORDER REGION.

WIND ADVISORIES ARE IN EFFECT AHEAD OF THE COLD FRONT THROUGH THIS
EVENING FOR PORTIONS OF WESTERN AND NORTHERN UTAH. HAZARDOUS FIRE
WEATHER CONDITIONS WILL EXIST ACROSS EXTREME SOUTHERN UTAH DUE TO
COMBINATION OF LOW RELATIVE HUMIDITIES AND WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MUCH COLDER TEMPERATURES WILL SPREAD ACROSS NORTHERN AND CENTRAL
UTAH SUNDAY. THE COLD FRONT WILL STALL ACROSS EXTREME SOUTHERN
UTAH SUNDAY...MAINTAINING WINDY AND WARM CONDITIONS NEAR THE
ARIZONA BORDER.

COOL AND AND AT TIMES UNSETTLED WEATHER WILL REMAIN ACROSS
NORTHERN UTAH AND SOUTHWEST WYOMING THROUGH THURSDAY. ACROSS
SOUTHERN UTAH DRY CONDITIONS WILL PREVAIL WITH TEMPERATURES CLIMBING
BACK TO SEASONAL NORMS. A STATEWIDE WARMING TREND WILL ARRIVE LATE
IN THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Apr 19, 1:30 PM MDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
130 PM MDT SAT APR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND GST 5 E OGDEN               41.20N 111.88W
04/19/2008  M64 MPH          WEBER              UT   MESONET

            OGDEN PEAK - 9570 FT

1200 PM     NON-TSTM WND GST 7 SE OGDEN              41.19N 111.87W
04/19/2008  M61 MPH          WEBER              UT   MESONET

            SNOWBASIN STRAW TOP - 8999 FT

1000 PM     NON-TSTM WND GST 2 WNW ALTA              40.59N 111.65W
04/18/2008  M59 MPH          SALT LAKE          UT   MESONET

            CARDIFF PEAK-10,059 FT

1245 PM     NON-TSTM WND GST 2 NE VERNON             40.13N 112.38W
04/19/2008  M58 MPH          TOOELE             UT   MESONET

            VERNON HILL - 5761 FT

1200 PM     NON-TSTM WND GST 2 S ALTA                40.57N 111.64W
04/19/2008  M58 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 11000 FT

&&
Local storm report, Apr 19, 4:40 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 PM MDT SAT APR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST 5 E OGDEN               41.20N 111.88W
04/19/2008  M67 MPH          WEBER              UT   MESONET

            OGDEN PEAK - 9570 FT

0415 PM     NON-TSTM WND GST 2 NE VERNON             40.13N 112.38W
04/19/2008  M67 MPH          TOOELE             UT   MESONET

            VERNON HILL - 5761 FT

0415 PM     NON-TSTM WND GST 2 W STOCKTON            40.46N 112.41W
04/19/2008  M61 MPH          TOOELE             UT   MESONET

            SOUTH MOUNTAIN - 6001 FT

0400 PM     NON-TSTM WND GST 7 SE OGDEN              41.19N 111.87W
04/19/2008  M61 MPH          WEBER              UT   MESONET

            SNOWBASIN STRAW TOP - 8999 FT

0400 PM     NON-TSTM WND GST 1 W SUNDANCE            40.37N 111.59W
04/19/2008  M60 MPH          UTAH               UT   MESONET

            SUNDANCE ARROWHEAD - 8251 FT

1000 PM     NON-TSTM WND GST 2 WNW ALTA              40.59N 111.65W
04/18/2008  M59 MPH          SALT LAKE          UT   MESONET

            CARDIFF PEAK-10,059 FT

0410 PM     NON-TSTM WND GST 16 SW DUGWAY            40.10N 112.98W
04/19/2008  M58 MPH          TOOELE             UT   MESONET

            TOWER GRID - 4346 FT

0400 PM     NON-TSTM WND GST 2 S ALTA                40.57N 111.64W
04/19/2008  M58 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 11000 FT

&&

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:10 AM MDTWind AdvisorySLC20 hr

Nearby

High Wind Warnings in Utah, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.